MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ATRIUM ADVANTA VXT VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

ATRIUM MEDICAL CORPORATION ATRIUM ADVANTA VXT VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number 22075
Health Effect - Clinical Code Death (1802)
Date of Event 04/25/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
The physician reported he was performing a femoral-popliteal bypass on a patient that resulted in the patient having excessive bleeding from the popliteal vein.The patient became hemodynamically unstable and was transferred to the intensive care unit.He expired on (b)(6) 2016 of multi-organ failure.
 
Additional Manufacturer Narrative
Engineering investigation: the graft was not returned for investigation.Summary of event: the physician reported an adverse event with a femoral-popliteal bypass procedure.He used an atrium ptfe graft.As he was closing the patient had a significant venous bleed from the distal exposure site.Engineering analysis: a complete review of the lot history was performed.The lot history of the graft was found to have met all specifications.Engineering summary: no issue with the graft could be identified.Conclusion: based on the details of the event atrium can find no fault with the lot of grafts in question.Clinical evaluation: the patient that requires a vascular graft does not have normal vascular tissue.The tissue may be hardened and calcified or very friable.Grafts are implanted surgically via an open incision and/or sub-cutaneous tunneling in certain applications.Surgeons undertaking such procedures are specialists in vascular disease and surgery and they have the skills necessary to be working in an operative suite and are supported by trained staff.It was reported that the patient experienced a loss of blood during implantation of the graft which the physician attributes to the tunneler tip.The instructions for use state: "complications that may occur in connection with the use of any vascular graft include, but are not limited to, thrombosis, infection and blood loss.".
 
Additional Manufacturer Narrative
Mdr report 3011175548-2016-00006 was created in error please disregard the report.

Brand Name
ATRIUM ADVANTA VXT VASCULAR GRAFT
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack, NH 03051
MDR Report Key5825295
Report Number1219977-2016-00166
Device Sequence Number341918
Product Code DSY
UDI-Device Identifier00650862220759
UDI-Public00650862220759
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K992960
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/17/2019
Device Model Number22075
Device Catalogue Number22075
Device Lot Number404688
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/05/2016
Supplement Date Received by ManufacturerNot provided
04/03/2020
Initial Report FDA Received Date07/27/2016
Supplement Report FDA Received Date08/11/2016
04/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age76 YR